I'm asking due to me suffering with anxiety attacks mainly at night.Thats when the dr said i should take the skelaxin,only thing is with reading all the side effects of ibprofen and the skelaxin i am very scared of what it might do to me..esp(rapid heart beat).I get that if i eat to much sugar,taking tylenol or coffee and thats not the half of it.
11 Nov 2009
My brother in law takes it and ibuprofen and he sleeps better than if he takes the skelaxin alone. It is perfectly safe, just only take the skelaxin and then an hour or two later take the profin. Hope I have been helpful, and wishing you a life free from anxiety, it is the worse feeling ever.Best of luck
15 Nov 2009
I'm kind of surprised your doctor prescribed a muscle relaxer for anxiety attacks. Maybe you should consider getting a second opinion? The first-line treatment would be something like Restoril, Klonopin, Ativan, which are anti-anxiety medications (benzodiazepines), as well as an anti-depressant in the SSRI/SSNRI class, which can also help with anxiety.
To answer your question, you can take Ibuprofen and Skelaxin together, it's not going to hurt you. Skelaxin usually causes sedation, not rapid heart rate. Don't worry too much about ALL possible side effects, because most are rare and you'll drive yourself nuts worrying about the rare scary side-effects. You can always just try it once, if it doesn't work, stop it.
Skelaxin and other muscle relaxers are only recommended to be taken for 3 weeks... so that is why I'm puzzled by this choice.
Other options that are non-addictive include Trazadone, a tetracyclic anti-depressant; Elavil (Amitryptilene), a tricyclic anti-depressant; as well as Ambien or Lunesta. Those are all sedating, so they'd help you sleep rather than have anxiety attacks. Skelaxin is NOT indicated for anxiety at all, just for muscle spasms.
Anyway, hope this helps... good luck!
- Skelaxin Information for Consumers
- Skelaxin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Skelaxin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
6 answers • 13 Apr 2010
2 answers • 14 Jul 2011
... muscle spasms. Should I just take another?? Please help!!
1 answer • 28 Dec 2013